Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Can hair loss happen due to femulen mini pill ?

I m 17 and I have been on Femulen tablets for about 9 months now, I have thick hair and a lot of it and it is medium length, therefore my hair does shed alot. However, a few weeks ago, I had a burning pain on my scalp one night, at first it didn t bother me too much, but after a couple of days the burning pain had increased and I went to the doctor, who believed it was excema and gave me some Polytar shampoo to use. I used this and within a week the pain had gone, however my head now itches in the same three/four places where the burning was centralised. Also, in the past week or two, my hair has been shedding alot more, when i brush it or wash it or comb it or untie a large amount of long hairs all falling out, often they have what I d presume to be the root attached to them, as it is a small white piece of dead skin or something? But yes, I m just concerned if this is hair loss or not, and I m unsure as to whether the Femulen pill could be involved with this but I ve read that Birth Control Pills can lead to hair thinning and loss. Thanks!
Asked On : Sun, 4 Sep 2011
Answers:  6 Views:  875
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Dermatologist 's  Response
Hi... Mrs.Emity... welcome to HCM..,
....-According to Ur complaint .., Probably..it may 1) Scalp Dermatitis 2) Psoriasis of Scalp 3) Tenia of scalp....,
....Burning pain and white piece of dead tissue ..that too respond to Polytar shampoo...more favour to Scalp Psoriasis...,
Your hairloss are due to using of Femulen tablets ...,not for psoriasis...,
....Treatment side ...best go for..........
1) Noskurf ( Climbazole, piroctone and Aminodermine-Curatio company) shampoo daily night application , next day morning headbath with Ketaconazole shampoo...
2) Tab. ofloxacine 200 mg daily 2 times for 5 days ....to combat the infection of Scalp..,
3) Salicylic acid 3% and Betamethasone combination cream apply 2 hrs after headbath...
4) Lycopene , Biotin 5mg and Vit A tablets daily for 15 days will get very good result o.k.
goodluck
Answered: Sun, 30 Oct 2011
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcare magic by this time you may have already received proper treatment and the condition is well under control
if not ,please consult dermatologist and get any tests advised to reach a proper diagnosis and continue treatment till you are cured
Answered: Mon, 31 Oct 2011
I find this answer helpful
  User's Response
Hello
take protein and vitamin C riched diet,it helps for healthy hair ..consult physician for better checkup. may be Polytar shampoo does not suit you ... and use proper diet control .
Take care
Answered: Fri, 14 Oct 2011
I find this answer helpful
  User's Response
hi.
The recognised side effects of progesterone only pills do not include hair loss, although it is possible that subtle hormonal changes associated with a change of pill may affect the balance of hair loss and hair growth.
if you have dandrouf use ketoconazole shampoo, apply it twice week
Answered: Thu, 22 Sep 2011
I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hi,
welcome to hcm
thanks for the query
side effects of femulen mini pill not include hair loss, although it is possible that hormonal changes associated with a change of pill may affect the balance of hair loss and hair growth.
you have to do blood test for thyroid status. it can cause hair loss
take care
Answered: Thu, 22 Sep 2011
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcaremagic
your problem may not be related to the medicine ,even then if you suspect it can be due to the medicine you can stop the medicine and take other contraceptives method
please consult physician/dermatologist and get a thorough check up and take treatment as advised

Answered: Sun, 4 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor